Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 13, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 16, 2019, 12:16 AM CDT for Bates County, Vernon County, Missouri. It took effect at Mar 16, 2019, 4:00 AM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2019, 12:16 AM CDT (05:16 UTC)
- In effect from
- Mar 16, 2019, 4:00 AM CDT
- Expired
- Mar 17, 2019, 2:20 PM CDT
- In force
- 34 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bates County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Osage River near Schell City (SCZM7). The gauge peaked at 30.43 ft at Mar 16, 2019, 6:00 PM CDT.
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 35 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
470
WGUS43 KSGF 160516
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1216 AM CDT Sat Mar 16 2019
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Osage River near Schell City affecting Bates and Vernon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC013-217-161715-
/O.NEW.KSGF.FL.W.0013.190316T0900Z-190317T1211Z/
/SCZM7.1.ER.190316T0900Z.190316T1200Z.190316T1211Z.NO/
1216 AM CDT Sat Mar 16 2019
...For the Osage River near Schell City...
* At 11:45 PM Friday The stage was 30.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage
Conservation Area, the Old River Road North of Schell City and Lost
Creek west of Schell Lake. Flood waters overflow the main river
channel at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Osage River Basin
Schell City 30 30.0 Sat 12 AM 28.5 24.7 20.8
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$6 follow-up statements
322
WGUS83 KSGF 161122
FLSSGF
Flood Statement
National Weather Service Springfield MO
622 AM CDT Sat Mar 16 2019
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County...
Osage River near Schell City affecting Bates and Vernon Counties...
Little Osage River near Horton affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-170221-
/O.CON.KSGF.FL.W.0006.000000T0000Z-190318T1312Z/
/HTNM7.1.ER.190313T0321Z.190315T2130Z.190317T1312Z.NO/
622 AM CDT Sat Mar 16 2019
...For the The Little Osage River near Horton...
* At 5:45 AM Saturday The stage was 43.4 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Little Osage River Basin
Horton 41 43.4 Sat 06 AM 41.1 40.0 38.5
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC217-170221-
/O.EXT.KSGF.FL.W.0008.000000T0000Z-190317T1531Z/
/NVDM7.1.ER.190313T0700Z.190314T2200Z.190316T1531Z.NO/
622 AM CDT Sat Mar 16 2019
...For the Marmaton River near Nevada...
* At 5:45 AM Saturday The stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Marmaton River Basin
Nevada 20 20.9 Sat 06 AM 13.5 6.3 5.0
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$
MOC013-217-170221-
/O.EXT.KSGF.FL.W.0013.000000T0000Z-190317T2000Z/
/SCZM7.1.ER.190316T0615Z.190316T1200Z.190316T2000Z.NO/
622 AM CDT Sat Mar 16 2019
...For the Osage River near Schell City...
* At 5:46 AM Saturday The stage was 30.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.2 feet by this
morning. The river will fall below flood stage late this
afternoon.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage
Conservation Area, the Old River Road North of Schell City and Lost
Creek west of Schell Lake. Flood waters overflow the main river
channel at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Osage River Basin
Schell City 30 30.1 Sat 06 AM 28.7 25.0 21.1
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$729
WGUS83 KSGF 161500
FLSSGF
Flood Statement
National Weather Service Springfield MO
1000 AM CDT Sat Mar 16 2019
...The Flood Warning continues for the following rivers in
Missouri...
Osage River near Schell City affecting Bates and Vernon Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC013-217-170559-
/O.EXT.KSGF.FL.W.0013.000000T0000Z-190319T0730Z/
/SCZM7.1.ER.190316T0615Z.190317T0000Z.190318T0730Z.NO/
1000 AM CDT Sat Mar 16 2019
...For the Osage River near Schell City...
* At 9:45 AM Saturday The stage was 30.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.4 feet by this
evening. The river will fall below flood stage early Monday
morning.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage
Conservation Area, the Old River Road North of Schell City and Lost
Creek west of Schell Lake. Flood waters overflow the main river
channel at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Osage River Basin
Schell City 30 30.3 Sat 10 AM 30.4 29.7 24.3
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$780
WGUS83 KSGF 170006
FLSSGF
Flood Statement
National Weather Service Springfield MO
706 PM CDT Sat Mar 16 2019
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
Osage River near Schell City affecting Bates and Vernon Counties
.Heavy rainfall last week caused river levels to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-171506-
/O.EXT.KSGF.FL.W.0006.000000T0000Z-190318T0438Z/
/HTNM7.1.ER.190313T0321Z.190315T2130Z.190317T0438Z.NO/
706 PM CDT Sat Mar 16 2019
...For the Little Osage River near Horton...
* At 6:45 PM Saturday The stage was 41.4 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Little Osage River Basin
Horton 41 41.4 Sat 07 PM 39.3 36.9 33.4
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC013-217-171506-
/O.EXT.KSGF.FL.W.0013.000000T0000Z-190319T0000Z/
/SCZM7.1.ER.190316T0615Z.190317T1200Z.190318T0000Z.NO/
706 PM CDT Sat Mar 16 2019
...For the Osage River near Schell City...
* At 6:45 PM Saturday The stage was 30.4 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.6 feet by
tomorrow morning. The river will fall below flood stage tomorrow
evening.
* Impact...At 31.0 feet...Flood waters impact low lying areas west of
Schell City. County roads west and north of Route M become
flooded. The Four River Conservation Area 10 miles west of Schell
City floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Osage River Basin
Schell City 30 30.4 Sat 07 PM 26.8 20.5 18.5
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$174
WGUS83 KSGF 171241
FLSSGF
Flood Statement
National Weather Service Springfield MO
741 AM CDT Sun Mar 17 2019
...The Flood Warning continues for the following rivers in
Missouri...
Osage River near Schell City affecting Bates and Vernon Counties
.Heavy rainfall from this past week caused river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC013-217-180340-
/O.EXT.KSGF.FL.W.0013.000000T0000Z-190318T1358Z/
/SCZM7.1.ER.190316T0615Z.190317T0201Z.190317T1358Z.NO/
741 AM CDT Sun Mar 17 2019
...For the Osage River near Schell City...
* At 6:45 AM Sunday The stage was 30.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* Impact...At 31.0 feet...Flood waters impact low lying areas west of
Schell City. County roads west and north of Route M become
flooded. The Four River Conservation Area 10 miles west of Schell
City floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Osage River Basin
Schell City 30 30.2 Sun 07 AM 23.9 20.3 18.2
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$063
WGUS83 KSGF 171248
FLSSGF
Flood Statement
National Weather Service Springfield MO
748 AM CDT Sun Mar 17 2019
...The Flood Warning continues for the following rivers in
Missouri...
Osage River near Schell City affecting Bates and Vernon Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC013-217-180348-
/O.CON.KSGF.FL.W.0013.000000T0000Z-190318T1358Z/
/SCZM7.1.ER.190316T0615Z.190317T0201Z.190317T1358Z.NO/
748 AM CDT Sun Mar 17 2019
...For the The Osage River near Schell City...
* At 6:45 AM Sunday The stage was 30.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage
later this morning.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage
Conservation Area, the Old River Road North of Schell City and Lost
Creek west of Schell Lake. Flood waters overflow the main river
channel at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Osage River Basin
Schell City 30 30.2 Sun 07 AM 23.9 20.3 18.2
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$507
WGUS83 KSGF 171920
FLSSGF
Flood Statement
National Weather Service Springfield MO
220 PM CDT Sun Mar 17 2019
...The Flood Warning is cancelled for the following rivers in
Missouri...
Osage River near Schell City affecting Bates and Vernon Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC013-217-171950-
/O.CAN.KSGF.FL.W.0013.000000T0000Z-190318T1358Z/
/SCZM7.1.ER.190316T0615Z.190317T0201Z.190317T1555Z.NO/
220 PM CDT Sun Mar 17 2019
The Flood Warning has been cancelled for:
The Osage River near Schell City.
* At 1:46 PM Sunday The stage was 29.9 feet.
* Flood stage is 30.0 feet.
* Forecast...The river will continue to fall to 23.9 feet by tomorrow
morning.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage
Conservation Area, the Old River Road North of Schell City and Lost
Creek west of Schell Lake. Flood waters overflow the main river
channel at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Osage River Basin
Schell City 30 29.9 Sun 02 PM 23.9 20.3 18.2
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 16, 12:07 AM CDT, 9 minutes earlier.
Area forecast discussion, Mar 16, 12:07 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1207 AM CDT Sat Mar 16 2019 .SYNOPSIS... Issued at 218 PM CDT Fri Mar 15 2019 A secondary northern stream shortwave was pushing through the area early this afternoon. Clouds this morning associated with the large storm system that affected the area yesterday have exited east of the area earlier this morning. Some breezy conditions were occurring across the area today and with humidity levels expected to dip into the 30s this afternoon, some elevated areas of fire weather are possible, particularly in the grasslands. && .SHORT TERM...(This evening through Saturday) Issued at 218 PM CDT Fri Mar 15 2019 Winds should diminish to light and variable this evening as surface high pressure moves overhead. With the light wind, clear sky and dry atmospheric conditions, temperatures will likely drop back below freezing tonight with lows in the upper 20s to around 30. Sunshine is expected on Saturday with a light surface wind. Temperatures should climb into the mid to upper 50s. .LONG TERM...(Saturday Night through Friday) Issued at 218 PM CDT Fri Mar 15 2019 Another dry day with plenty of sunshine is expected on St. Patty's day, with a weak cold front moving through. Not enough moisture for any rainfall and it looks like temperatures will rise back into the mid to upper 50s. Monday looks similar to Sunday, albeit slightly cooler with highs in the low to mid 50s. The next shortwave energy that may bring some precipitation to the area will be in the Tuesday to Wednesday time frame. Not a lot of moisture with this feature and QPF amounts look to be a quarter inch or less. Another system will be pushing inland and into the southern Rockies by late in the week which may bring a better chance of showers to the area by the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1206 AM CDT Sat Mar 16 2019 Mostly clear skies and VFR conditions will continue through Saturday evening. Winds will remain light out of the west to southwest. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Schaumann
Hazardous weather outlook, Mar 15, 7:03 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 703 PM CDT Fri Mar 15 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 703 PM CDT Fri Mar 15 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.